MAUDE Adverse Event Report: RICHARD WOLF GMBH; HOOK PUNCH Ø 3.4MM

RICHARD WOLF GMBH; HOOK PUNCH Ø 3.4MM
Model Number 8488953
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A company representative has informed richard wolf gmbh an issue regarding a hook punch ø 3.4mm, part id: 8488953, batch # 1518877.According to the received information: "the instrument was broken when the doctor used it during the surgery.The surgery was delayed and could not be completed because of the broken instrument.".
 
Additional Manufacturer Narrative
The hook punch ø 3.4 mm 8488953 was investigated in the responsible department.During the inspection, the specialist department found that the solder joint between the tie rod and the joint was broken.The cause of the breakage at the solder joint is attributed to a poorly executed solder connection, as the solder flow was not homogeneous.Despite this failure, there is no functional impairment.Solder joints are subject to normal wear due to application and reprocessing.Pores in solder joints can accelerate this wear behavior.The hook punch ø 3.4 mm 8488953, batch # 1518877 was manufactured on 02/sep/2022.The batch consisted of 5 pieces.No issues were identified during production.No further complaints were received regarding this device.The ifu ga-s 003 / usa / 2013-06 v2.0 / eco 2013-0159 contains safety instructions regarding visual and functional checks prior each use and after each reprocessing to detect such damage or functional impairment in section 7 checks.The subject issue of breakage during use and not usable device is present in the risk management file b1-2: reusable non-optical forceps and scissors, rev.: r05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
HOOK PUNCH Ø 3.4MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16678587
Report Number9611102-2023-00022
Device Sequence Number7989111
Product Code NBH
UDI-Device Identifier04055207017838
UDI-Public04055207017838
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K953868
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8488953
Device Catalogue Number8488.953
Device Lot Number1518877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown